Alert archive / Maryland / Flash Flood Warnings in 2012
Flash Flood Warning 62, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Aug 26, 2012, 7:37 PM EDT for Saint Mary's County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 7:37 PM EDT (23:37 UTC)
- Expired
- Aug 26, 2012, 9:56 PM EDT
- In force
- 2 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Mary's County, MD
The radar
The Dover AFB radar (KDOX), 111 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
857
WGUS51 KLWX 262337
FFWLWX
MDC037-270230-
/O.NEW.KLWX.FF.W.0062.120826T2337Z-120827T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
737 PM EDT SUN AUG 26 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...
* UNTIL 1030 PM EDT
* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. THIS AREA
RECEIVED 2 TO 4 INCHES OF RAIN EARLIER TODAY. ADDITIONAL RAINFALL
AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
LEXINGTON PARK...PATUXENT RIVER NAS...SAINT GEORGE ISLAND...SAINT
INIGOES CREEK...SAINT MARYS RIVER AND SAINT MARYS CITY.
LAT...LON 3803 7632 3804 7635 3811 7642 3810 7648
3812 7650 3830 7645 3832 7642 3830 7636
3828 7638 3824 7638 3815 7631 3812 7633
3806 7631
$$
BAJ3 follow-up statements
350
WGUS71 KLWX 270016
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
816 PM EDT SUN AUG 26 2012
MDC037-270230-
/O.CON.KLWX.FF.W.0062.000000T0000Z-120827T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
816 PM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN ST. MARYS COUNTY...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 3 TO 5 INCHES OF RAIN HAVE FALLEN TODAY ACROSS THE WARNING
AREA...WHICH IS CAPABLE OF PRODUCING FLASH FLOODING. ONGOING LIGHT
RAIN IS EXPECTED TO ONLY PRODUCE RAINFALL AMOUNTS OF OF LESS THAN
ONE-TENTH INCH OVER THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON
PARK...PATUXENT RIVER NAS...SAINT GEORGE ISLAND...SAINT INIGOES
CREEK...SAINT MARYS RIVER AND SAINT MARYS CITY.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3803 7632 3804 7635 3811 7642 3810 7648
3812 7650 3830 7645 3832 7642 3830 7636
3828 7638 3824 7638 3815 7631 3812 7633
3806 7631
$$
BAJ539
WGUS71 KLWX 270111
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
911 PM EDT SUN AUG 26 2012
MDC037-270230-
/O.CON.KLWX.FF.W.0062.000000T0000Z-120827T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
911 PM EDT SUN AUG 26 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHEASTERN ST. MARYS COUNTY...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EARLIER VERY HEAVY RAIN PRODUCED 3 TO 5 INCHES OF
RAIN...CAPABLE OF PRODUCING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON
PARK...PATUXENT RIVER NAS...SAINT GEORGE ISLAND...SAINT INIGOES
CREEK...SAINT MARYS RIVER AND SAINT MARYS CITY.
ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3803 7632 3804 7635 3811 7642 3810 7648
3812 7650 3830 7645 3832 7642 3830 7636
3828 7638 3824 7638 3815 7631 3812 7633
3806 7631
$$
BAJ951
WGUS71 KLWX 270156
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 PM EDT SUN AUG 26 2012
MDC037-270206-
/O.CAN.KLWX.FF.W.0062.000000T0000Z-120827T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
956 PM EDT SUN AUG 26 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN ST.
MARYS COUNTY...
RAIN HAS MOVED OUT OF THE WARNED AREA...AND NO FLOOD RELATED ISSUES
WERE REPORTED BY LOCAL AUTHORITIES. THEREFORE THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 3803 7632 3804 7635 3811 7642 3810 7648
3812 7650 3830 7645 3832 7642 3830 7636
3828 7638 3824 7638 3815 7631 3812 7633
3806 7631
$$
BAJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:27 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 3:27 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT SUN AUG 26 2012
.SYNOPSIS...
LOW PRESSURE WILL REMAIN WEAKEN OVER THE REGION TODAY BEFORE MOVING
OFF TO THE EAST TONIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE MONDAY BEFORE PASSING THROUGH TUESDAY. THE BOUNDARY
WILL STALL OUT TO OUR SOUTH DURING THE MIDDLE PORTION OF THE WEEK.
LOW PRESSURE - THE REMNANTS OF ISAAC...MAY AFFECT THE MID ATLANTIC
REGION NEXT WEEKEND.
&&
.NEAR TERM /TONIGHT/...
THE SFC LOW NOW MEANDERING INTO N CNTRL VA...BUT ON A SLOW DECLINE
IN TERMS OF INTENSITY. HOWEVER...THE WARM SECTOR REGION OF THE LOW
STILL GOING STRONG. SEVERAL BANDS OF TROPICAL-TYPE CONVECTION
STREAMING NWD ACROSS THE AREA AND TOWARD THE AREA FROM THE VA
TIDEWATER REGION. THE MAIN THREAT FOR A LARGE-SCALE REGION OVER THE
NEXT FEW HRS WILL BE LOCALIZED FLOODING.
A FLASH FLOOD WATCH IS NOW IN EFFECT FOR MUCH OF THE ERN HALF OF THE
CWA. THE AREAS HIGHLIGHTED ARE THE DC/BALT METRO AREAS...SRN MD AND
BACK TOWARD THE ERN WV PANHANDLE. THOUGH THE AXIS OF THESE HEAVY
RAIN BANDS WILL PIVOT SLOWLY TOWARD THE EAST AND NORTH...SEVERAL
STRIPES OF OUR AREA ARE RECEIVING HIGH RAIN RATES AND IN SHORT TIME
WINDOW. LOCALIZED HEAVY RAIN DROPPING A QUICK COUPLE OF INCHES WILL
LIKELY LEAD TO FLASH FLOODING IN AREAS THAT HAVE ALREADY SEEN RAIN
EARLIER THIS MRNG...AND PERIODICALLY THRU THE DAY.
KEEP THIS IN MIND W/ ANY OUTDOOR PLANS INTO THE EVE HRS - EVEN
WEAKER CONVECTION WILL PRODUCE LIGHTNING...HEAVY DOWNPOURS AND
GUSTY WINDS. VERY LOCALIZED AND RELATIVELY SMALL SHOWERS W/ DROP A
QUICK BURST OF HEAVY RAIN...LASTING FOR ONLY A FEW MINUTES...THEN
ANOTHER ROUND MAY BEGIN SHORTLY THEREAFTER.
AS THE LOW GRADUALLY WEAKENS IT WL MEANDER FURTHER INLAND AND
AWAY FROM THE WARMER COASTAL WATERS...THE TRAINING WAVES OF
SHOWERS WILL PIVOT AROUND AND CHANGE ORIENTATION. THIS WILL ALLOW
FOR PLACES LIKE DC PROPER AND N CNTRL MD TO POTENTIALLY RECEIVE
SOME RAIN SHOWERS INTO TONIGHT. CLOSER TO THE CENTER OF THE LOW
WHICH IS OVER THE LOWER SHEN VLY...CONDITIONS WILL BE COOL BUT
MAINLY DRY.
THE LOW WILL AGAIN TRANSITION OVERNIGHT...WEAKENING TO WHERE THE
SHOWER ACTIVITY WILL BE LESS WIDESPREAD AND LESS INTENSE. CLOUDY
SKIES WILL KEEP TEMPS MODERATED INTO THE 60S-L70S OVERNIGHT.
&&
.SHORT TERM /MONDAY/...
MONDAY WILL BE THE RECOVERY DAY FROM THE WEEKEND LOW...AS PRECIP
DISSIPATES FROM WEST-TO-EAST OVERNIGHT. BY SUNRISE...ANY LINGERING
SHOWER ACTIVITY IS EXPECTED TO BE CENTERED OVER THE MD BAY AND
DISSIPATING OVER THE I-95 CORRIDOR. CLOUDS WILL ALSO BEGIN TO CLEAR
UP ACROSS THE WEST AND PARTLY CLOUDY/MOSTLY SUNNY SKIES WILL TAKE
OVER TOWARD THE AFTN HRS.
THIS LULL PERIOD WILL BE RELATIVELY SHORT AS A COLD FRONT MAKES ITS
WAY TOWARD THE AREA LATER IN THE DAY. THE FRONT WILL BE ON THE
DOORSTEP OF THE NW QUADRANT OF THE AREA BY EVE. GUIDANCE CARRIES
ONLY A PERCENTAGE OF THE OHIO VLY PRECIP ACROSS THE MTNS...LARGELY
WASHING OUT AS IT NEARS THE AREA. A FEW SHOWERS AND ISOLATED TSTMS
WILL BE POSSIBLE HEADING INTO THE EVE/OVERNIGHT HRS...WHILE THE
FRONT SLOWS DOWN AND CROSSES THE AREA INTO TUE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
IN THE DSCN SAT AFTN I WROTE THIS: "SUSPECT THE MID-LATE WK..THE
MAIN PLAYERS ARE 1) THE AFOREMENTIONED CD FNT 2) HIGH PRES MOVG
INTO THE NE BEHIND THE FNT AND 3) THE REMNANTS OF ISAAC."
NOTHING HAS CHGD REGARDING THESE 3 THINGS. THE GOOD NEWS IS THAT
FOR THE 2ND HALF OF THE WORKWEEK HIGH PRES LOOKS TO BE THE MAIN
PLAYER FOR THE MID ATLC WHILE ALL EYES ARE ON THE GULF STATES.
SCT TSTMS ARE PSBL MON NGT AS THE CD FNT/TROF APRCH FM THE NW. IT
SHOULD BE A FAIRLY WARM NGT W/ LOWS IN THE MU60S W OF I-95...L70S
IN THE CITIES AND E OF THE HWY.
TUE THE FNT WL PUSH THRU...MOSTL LKLY DURG THE 1ST PART OF THE DAY
WHEN CNVCTN WL NOT BE AS MUCH OF A CONCERN. BRKS OF SUN IN THE
AFTN WL HELP TEMPS GET INTO THE MU80S.
AND AFTR THAT THE MAIN PLAYER WL BE HIGH PRES COMING DOWN FM THE
UPR MIDWEST. XPCT WED AND THU WL BE FAIRLY COMFORTABLE W/ HIGHS IN
THE M80S...DWPTS IN THE U50S/L60S. AS OF NOW IT LOOKS LK THE CD
FNT WL SINK FAR ENOUGH S THAT THE MID ALTC CLDS WOULD BE OF THE
MID/HIGH VARIETY.
GFS KEEPS AREA UNDER HIGH PRES UNTIL AT LEAST SAT. THE ECM...00Z
EDITION...DRAWS REMNANTS OF ISAAC INTO TN BY FRI AFTN WHILE GFS
TAKES IT INTO E TX. OBVIOUSLY IT'S HARD TO MAKE A FCST FOR NEXT
WKND WHEN THERE IS SO MUCH DISPARITY IN THE LONG RNG MDLS. FOR NOW
WL MAKE FCST USING GFS SOLN WHICH WOULD CAUSE REMNANT LOW TO TURN
INTO THE OH VLLY NEXT SUN...WHICH BRINGS ABT NEED FOR CHC POPS
IN THE MID ATLC. THIS FCST IS CERTAIN TO HV SOME ADJUSTMENTS IN THE
COMING DAYS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
OUTSIDE OF THE CURRENT SHOWER/TSTM ACTIVITY...THE LOWEST CIG HEIGHTS
HAVE MIXED-OUT TO THE HIGH-END MVFR RANGE W/ SOME LOW-END VFR AS
WELL. THIS WILL CONTINUE THRU LATER TONIGHT BEFORE CIGS DROP AGAIN
BACK TOWARD SOLID MVFR. BRIEF IFR POSSIBLE BY THE PREDAWN HRS ACROSS
THE VA/MD PIEDMONT BUT WILL MIX OUT INTO THE MID MRNG MON.
CONDITIONS WILL IMPROVE AND SKIES WILL CLEAR OUT TOWARD LATE MRNG
MON.
HIGH PRES XPCTD TO BUILD INTO THE RGN TUE-FRI. MAIN PROBLEM WOULD
BE PTNL FOR FOG DVLPMNT LATE NGT/ERLY MRNG...AT CHO/MRB/IAD.
&&
.MARINE...
MARGINAL SCA GUSTS FROM THE AMBIENT WIND CONDITIONS...BUT THE HIGHER
GUSTS ARE APPEARING FROM AREA SHOWER AND TSTM ACTIVITY. THE SCA
LASTS THRU 8 PM FOR ALL AREAS BUT THE DC TP ZONE. SPEC MARINE WRNGS
WILL CONTINUE TO BE ISSUED FOR THE STRONGER TSTMS INTO LATE TONIGHT.
THIS ACTIVITY IS EXPECTED TO DISSIPATE LATE TONIGHT...W/ MAINLY A
NUMBER OF SHOWERS CONTINUING INTO THE EARLY MRNG MON. A GENERAL
10-15KT BREEZE OUT OF THE SOUTH IS EXPECTED ON MON AFTN.
HIGH PRES XPCTD TO BUILD INTO THE AREA TUE. SCA WINDS PSBL DURG THE
DAY. THE HIGH SHOULD CENTER OVR THE AREA DURG MIDWEEK.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES NOW AROUND A FOOT ACROSS THE MD BAY AND TP RVR...BUT
HEADING INTO - AND OUT OF - THE AFTN H.T. CYCLE...AREAS ARE BELOW
MINOR FLOODING. IF THESE LEVELS STAY THEIR COURSE...THE NEXT HIGH
TIDE CYCLE WILL CLOSER TO MINOR FL LEVELS IN SELECT LOCATIONS. WIND
DIRECTION AND RELATIVE SPEED WILL ALSO BE A FACTOR...AND WILL
CONTINUE TO MONITOR OVER THE NEXT FEW HRS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ042-
052>055-057.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ530>534-536>543.
&&
PRODUCTS...GMS/WOODY!Hazardous weather outlook, Aug 26, 6:51 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 651 PM EDT SUN AUG 26 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 651 PM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING INTO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM. AN ISOLATED THUNDERSTORM WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WINDS OVER LOWER SOUTHERN MARYLAND AND OVER THE LOWER MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER INTO EARLY EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND THE LOWER TIDAL POTOMAC RIVER. A COASTAL FLOOD ADVISORY IS IN EFFECT TONIGHT ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE UPPER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 651 PM EDT SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS THIS AFTERNOON AND EVENING...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 26, 6:32 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD 1 WNW HUNT VALLEY 39.50N 76.65W
08/26/2012 BALTIMORE MD 911 CALL CENTER
HIGH WATER AT INTERSECTION OF THORNTON MILL RD AND YORK
RD
&&
EVENT NUMBER LWX1201134
KLWLocal storm report, Aug 26, 6:34 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
634 PM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD PUMPHREY 39.22N 76.64W
08/26/2012 ANNE ARUNDEL MD 911 CALL CENTER
HIGH WATER BOULEVARD PLACE AND SOUTH OLD ANNAPOLIS RD.
&&
EVENT NUMBER LWX1201135
KLWLocal storm report, Aug 26, 6:36 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
636 PM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 E BALTIMORE 39.30N 76.58W
08/26/2012 BALTIMORE CITY MD NEWSPAPER
EVACUATIONS ON 2300 EAST MONUMENT STREET DUE TO FLASH
FLOODING.
&&
EVENT NUMBER LWX1201136
SBKSpecial weather statement, Aug 26, 7:02 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
702 PM EDT SUN AUG 26 2012
MDZ017-018-262345-
ST. MARYS MD-CALVERT MD-
702 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO AFFECT ST. MARYS AND CALVERT COUNTIES...
AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
BROOMES ISLAND...MOVING NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE LUSBY...SHERIDAN POINT...CALVERT CLIFFS...
FLAG HARBOR...PRINCE FREDERICK AND BREEZY POINT.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3835 7638 3832 7641 3832 7639 3821 7641
3831 7674 3864 7655 3863 7651 3852 7650
3845 7644 3845 7643 3844 7643 3839 7638
TIME...MOT...LOC 2302Z 195DEG 14KT 3840 7655
BAJLocal storm report, Aug 26, 7:12 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 2 NNE DOWELL 38.37N 76.44W
08/26/2012 CALVERT MD 911 CALL CENTER
HIGH WATER NEAR INTERSECTION OF ROUSBY HALL AND RT 4
&&
EVENT NUMBER LWX1201137
KLWSpecial weather statement, Aug 26, 7:15 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT SUN AUG 26 2012
MDZ017-262345-
ST. MARYS MD-
715 PM EDT SUN AUG 26 2012
...STRONG THUNDERSTORMS TO AFFECT ST. MARYS COUNTY...
AT 716 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF SAINT CLEMENTS BAY TO 6 MILES
SOUTHWEST OF VALLEY LEE TO 3 MILES WEST OF POINT LOOKOUT...MOVING
NORTH AT 20 MPH.
LOCATIONS IMPACTED INCLUDE SAINT INIGOES CREEK...BRETON BAY...SAINT
CLEMENTS BAY...SAINT MARYS RIVER...SAINT MARYS CITY...LEONARDTOWN...
LEXINGTON PARK...CALIFORNIA AND HOLLYWOOD.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.
&&
LAT...LON 3804 7631 3804 7635 3811 7642 3810 7648
3813 7651 3813 7653 3818 7656 3821 7661
3823 7670 3821 7676 3824 7681 3839 7679
3839 7665 3825 7638 3815 7631 3811 7633
TIME...MOT...LOC 2316Z 178DEG 19KT 3818 7677 3816 7661
3804 7638
BAJThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:55 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel | 8 hr |
| Aug 26, 5:37 AM EDT | Special Weather Statement | LWX | Anne Arundel | 23 min |
| Aug 26, 6:20 AM EDT | Special Weather Statement | LWX | Anne Arundel, Baltimore, City of Baltimore | 40 min |
| Aug 26, 7:32 AM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 73 min |
| Aug 26, 7:38 AM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 115 min |
| Aug 26, 11:52 AM EDT | Tornado Warning | LWX | Charles | 38 min |
| Aug 26, 12:26 PM EDT | Special Weather Statement | LWX | Saint Mary's | 34 min |
| Aug 26, 12:38 PM EDT | Special Weather Statement | LWX | Baltimore | 37 min |
| Aug 26, 12:49 PM EDT | Special Weather Statement | LWX | Charles | 26 min |
| Aug 26, 12:51 PM EDT | Tornado Warning | LWX | Baltimore | 24 min |
| Aug 26, 12:52 PM EDT | Special Weather Statement | LWX | Prince George's | 23 min |
| Aug 26, 1:00 PM EDT | Special Weather Statement | LWX | Calvert | 30 min |
| Aug 26, 1:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 1:11 PM EDT | Special Weather Statement | LWX | Prince George's | 34 min |
| Aug 26, 1:23 PM EDT | Special Weather Statement | LWX | Baltimore | 52 min |
| Aug 26, 1:26 PM EDT | Special Weather Statement | LWX | Calvert | 49 min |
| Aug 26, 1:29 PM EDT | Special Weather Statement | LWX | Howard | 31 min |
| Aug 26, 1:30 PM EDT | Special Weather Statement | LWX | Montgomery | 30 min |
| Aug 26, 1:33 PM EDT | Special Weather Statement | LWX | Anne Arundel | 42 min |
| Aug 26, 1:34 PM EDT | Special Weather Statement | LWX | Prince George's | 41 min |
| Aug 26, 1:38 PM EDT | Special Weather Statement | LWX | Washington | 37 min |
| Aug 26, 1:52 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 53 min |
| Aug 26, 2:03 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Prince George's, City of Baltimore | 4 hr |
| Aug 26, 2:15 PM EDT | Special Weather Statement | LWX | Baltimore | 45 min |
| Aug 26, 2:17 PM EDT | Special Weather Statement | LWX | Montgomery | 43 min |
| Aug 26, 2:25 PM EDT | Flash Flood Warning | LWX | Baltimore | 7 hr |
| Aug 26, 2:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 30 min |
| Aug 26, 2:35 PM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Aug 26, 2:42 PM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more | 7 hr |
| Aug 26, 2:49 PM EDT | Special Weather Statement | LWX | Baltimore, City of Baltimore | 41 min |
| Aug 26, 2:54 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 4 hr |
| Aug 26, 2:57 PM EDT | Special Weather Statement | LWX | Saint Mary's | 33 min |
| Aug 26, 3:02 PM EDT | Special Weather Statement | LWX | Frederick | 28 min |
| Aug 26, 3:26 PM EDT | Special Weather Statement | LWX | Calvert, Charles | 49 min |
| Aug 26, 3:28 PM EDT | Special Weather Statement | LWX | Frederick | 47 min |
| Aug 26, 4:03 PM EDT | Special Weather Statement | LWX | Charles | 27 min |
| Aug 26, 4:14 PM EDT | Special Weather Statement | LWX | Prince George's | 61 min |
| Aug 26, 4:31 PM EDT | Special Weather Statement | LWX | Anne Arundel | 29 min |
| Aug 26, 4:38 PM EDT | Special Weather Statement | LWX | Calvert | 37 min |
| Aug 26, 4:40 PM EDT | Special Weather Statement | LWX | Howard, City of Baltimore | 35 min |
| Aug 26, 5:03 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Howard, Montgomery | 42 min |
| Aug 26, 5:05 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 70 min |
| Aug 26, 5:16 PM EDT | Flash Flood Warning | LWX | Calvert | 4 hr |
| Aug 26, 5:34 PM EDT | Special Weather Statement | LWX | Calvert | 41 min |
| Aug 26, 6:46 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore | 20 hr |
| Aug 26, 7:02 PM EDT | Special Weather Statement | LWX | Calvert | 43 min |
| Aug 26, 7:15 PM EDT | Special Weather Statement | LWX | Saint Mary's | 30 min |
Nearby
Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.